Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

March 17, 2012Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 17, 2012, 8:13 PM CDT for Wilson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2012, 8:13 PM CDT (01:13 UTC)
Expired
Mar 17, 2012, 9:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS84 KOHX 180113
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT MAR 17 2012

TNZ008-027-028-062-180200-
DAVIDSON-RUTHERFORD-SUMNER-WILSON-
813 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER
AND WILSON COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF OAK HILL...OR 9 MILES SOUTHEAST
OF NASHVILLE...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3634 8664 3613 8627 3597 8661 3607 8677

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 17, 7:38 PM CDT, 35 minutes earlier.

Area forecast discussion, Mar 17, 7:38 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT SAT MAR 17 2012

.UPDATE...FOR 00Z TAFS.

&&

.AVIATION...
ISO-SCT STORMS CONTINUE TO AFFECT THE MID-STATE AS SERIES OF
OUTFLOWS AND UPPER IMPULSES SWING ACROSS. VERTICAL MOTION WILL
WEAKEN WHILE LOW-LEVELS DRY SOME OVERNIGHT. VERTICAL MOTION/
MOISTURE WILL REMAIN LIMITED ON SUN THUS EXPECT A SIGNIFICANT
DECREASE IN SHWR/STM ACTIVITY. OVERALL...VFR CONDITIONS LARGELY
EXPECTED OUTSIDE OF SOME EARLY MORNING LIGHT FOG AND THAT VERY
SMALL CHANCE OF A PASSING STORM.

&&

.PREV DISCUSSION... /ISSUED 547 PM CDT SAT MAR 17 2012/

UPDATE...
CONVECTION BEGINNING TO PULL OFF TO THE NORTHEAST. MEANWHILE...A
2ND SHORTWAVE WITH LIGHTER SHOWERS NOW MOVING INTO SOUTHWESTERN
MIDDLE TN. WILL GO AHEAD AND UPDATE AROUND 6PM...THEREBY REDUCING
POPS AND REMOVING THE LATE AFTERNOON WORDING. OVERALL TREND WILL
STILL BE FOR COVERAGE AND INTENSITY TO DECREASE THROUGH THE
EVENING AND OVERNIGHT.

OTW...CURRENT FCST GENERALLY ON TRACK WITH SKY COVER GRAVITATING
TOWARD PARTLY CLOUDY AFTER/BY MIDNIGHT. MAY NEED TO INCLUDE SOME
PATCHY FOG FOR LATE TONIGHT AS CURRENT TTD SPREADS ARE ON THE LOW
SIDE AND PCLDY SKIES ARE EXPECTED TO RETURN....PRIMARILY ACROSS
THE PLATEAU ZONES.

LOOK FOR UPDATE AROUND OR JUST AFT 6 PM.

PREV DISCUSSION... /ISSUED 304 PM CDT SAT MAR 17 2012/

DISCUSSION...ANOTHER WARM DAY ACROSS THE MID STATE WITH MANY
LOCATIONS APPROACHING 80 DEGREES. SCATTERED TSRA HAVE DEVELOPED
OVER MID TN THIS AFTERNOON WITH SOME PRODUCING HEAVY DOWNPOURS AND
NEAR SEVERE HAIL. THE SURFACE CHART SHOWED AN INSTABILITY / TROUGH
AXIS RUNNING FROM WEST KY INTO WESTERN MID TN. STORMS DEVELOPED
ALONG AND RIGHT OF THIS AXIS AS A SHORTWAVE...EVIDENT ON WATER
VAPOR...APPROACHED THE AREA. THIS ACTIVITY IS EXPECTED TO
GENERALLY SHIFT ENE LATE THIS AFTERNOON AND EVENING. CONDITIONS
ARE UNSTABLE ENOUGH FOR A CONTINUED THREAT OF LOCAL STREET
FLOODING UNDER THE HEAVY CELLS...AND SOME MARGINAL SEVERE HAIL OR
GUSTY WINDS. A SECONDARY WAVE WILL COME OVER THE AREA LATER
TONIGHT...ACTIVITY WILL BE MORE LIMITED IN STRENGTH AND COVERAGE
OVERNIGHT SO POPS WILL TAPER DOWNWARD THROUGH THE NIGHT.

BY DAYBREAK SUNDAY...ANY LINGERING TSRA WILL BE EXITING OUR
NORTHEAST COUNTIES. HEIGHTS WILL RISE SIGNIFICANTLY ON SUNDAY
SHUTTING DOWN ALL BUT ISOLATED TSRA. HIGHS WILL CLIMB INTO THE
LOWER 80S...EXCEPT UPPER 70S PLATEAU.

THE STRONG UPPER RIDGE PATTERN WILL CONTINUE MONDAY AND TUESDAY AS A
DEEP TROUGH DEVELOPS OUT WEST. THE ELEVATED HEIGHTS WILL KEEP OUR
TEMPERATURES WELL ABOVE NORMAL WITH ONLY SLIGHT RAIN CHANCES AT
BEST. GENERALLY NOT PLANNING TO INCLUDED MENTION OF TSRA FOR
MONDAY OR TUESDAY. SOME NEW RECORDS MAY BE SET...PARTICULARLY ON
TUESDAY.

SOME RECORD HIGHS...
BNA
MAR 17 82 1982
MAR 18 86 1908
MAR 19 86 1982
MAR 20 83 1948

CSV
MAR 17 76 1982
MAR 18 81 1982
MAR 19 80 1982
MAR 20 76 1994

MODELS ARE IN GENERAL AGREEMENT THAT THE CHANCE FOR TSRA WILL
INCREASE WEDNESDAY PM INTO THURSDAY AS A BAND OF DEEP MOISTURE
ARRIVES AHEAD OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM.
WIDESPREAD CLOUDS AND TSRA WILL BRING TEMPS DOWN...ALTHOUGH STILL
ABOVE NORMAL INTO THURSDAY. COOLER AIR BEHIND THE FRONT WILL DROP
TEMPS FURTHER THURSDAY PM INTO FRIDAY WITH SHOWERY WX. THE COLD
UPPER LOW WILL CREATE SOME STEEP LAPSE RATES KEEPING CONDITIONS
UNSETTLED THROUGH FRIDAY. MODELS SHOW DRY WX BY SATURDAY WITH NEAR
NORMAL TEMPS.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Mar 17, 5:28 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CDT SAT MAR 17 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
528 AM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON.
A FEW OF THESE STORMS MAY BECOME STRONG, WITH HAIL UP TO 1/2 INCH
AND WIND GUSTS OF 30 TO 40 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Mar 17, 4:18 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAR 17 2012

TNZ075-077-172145-
BEDFORD-COFFEE-
418 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SHELBYVILLE...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3544 8649 3564 8626 3563 8624 3565 8624
      3566 8623 3551 8599 3541 8618 3541 8628
      3539 8629 3536 8636

TB12
Local storm report, Mar 17, 4:29 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 SW COOKEVILLE         36.14N 85.53W
03/17/2012  E0.88 INCH       PUTNAM             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL S M SW OF
            COOKEVILLE.

&&

TBOUCHER
Local storm report, Mar 17, 6:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 SW COOKEVILLE         36.14N 85.53W
03/17/2012  E0.88 INCH       PUTNAM             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL 2 M SW OF
            COOKEVILLE.

&&

TBOUCHER
Special weather statement, Mar 17, 6:53 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SAT MAR 17 2012

TNZ027-028-062-180015-
DAVIDSON-RUTHERFORD-WILSON-
653 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND WILSON
COUNTIES...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LA VERGNE...OR 11 MILES
SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN NORTHWESTERN RUTHERFORD...SOUTHEASTERN DAVIDSON AND WESTERN
WILSON COUNTIES...INCLUDING THE CITIES OF RURAL HILL AND BELINDA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3607 8624 3597 8662 3597 8663 3609 8678
      3628 8647

TB12
Local storm report, Mar 17, 7:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             5 E ASHLAND CITY        36.28N 86.97W
03/17/2012  E0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL OF ONE HALF INCH 5 E OF
            ASHLAND CITY NEAR I24.

0225 PM     HAIL             10 ENE ASHLAND CITY     36.32N 86.88W
03/17/2012  E0.88 INCH       DAVIDSON           TN   BROADCAST MEDIA

            REPORTED ON I-24 IN JOELTON

0311 PM     TSTM WND GST     GALLATIN                36.38N 86.45W
03/17/2012  M63.00 MPH       SUMNER             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 63 MPH
            IN GALLATIN TN.

0346 PM     FLOOD            3 SSW FAIRVIEW          35.94N 87.14W
03/17/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 DISPATCH REPORTED STANDING WATER OVER SLEEPY HOLLOW
            RD NEAR FAIRVIEW. POLICE WERE EN ROUTE TO BLOCKING OFF
            ROADWAY.

0428 PM     HAIL             2 SW COOKEVILLE         36.14N 85.53W
03/17/2012  E0.88 INCH       PUTNAM             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL 2 M SW OF
            COOKEVILLE.

&&

TBOUCHER
Special weather statement, Mar 17, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT SAT MAR 17 2012

TNZ008-027-028-062-180200-
DAVIDSON-RUTHERFORD-SUMNER-WILSON-
813 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER
AND WILSON COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF OAK HILL...OR 9 MILES SOUTHEAST
OF NASHVILLE...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3634 8664 3613 8627 3597 8661 3607 8677

07

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.